Alert archive / Minnesota / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 5, 2018, 3:15 PM CST for Big Stone County, Traverse County, Minnesota. It took effect at Jan 5, 2018, 11:15 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 5, 2018, 11:15 PM CST
- Expired
- Jan 6, 2018, 10:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS43 KABR 052115 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 315 PM CST Fri Jan 5 2018 MNZ039-046-061000- /O.NEW.KABR.WC.Y.0002.180106T0800Z-180106T1600Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 315 PM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 30 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...From 2 AM to 10 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Parkin
3 follow-up statements
869 WWUS43 KABR 060515 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1115 PM CST Fri Jan 5 2018 MNZ039-046-061315- /O.EXT.KABR.WC.Y.0002.180106T0515Z-180106T1600Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 1115 PM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until 10 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ TMT
642 WWUS43 KABR 061301 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 701 AM CST Sat Jan 6 2018 MNZ039-046-061600- /O.CON.KABR.WC.Y.0002.000000T0000Z-180106T1600Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 701 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Mohr
554 WWUS43 KABR 061537 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 937 AM CST Sat Jan 6 2018 MNZ039-046-061645- /O.EXP.KABR.WC.Y.0002.000000T0000Z-180106T1600Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 937 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... $$ Connelly
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:28 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 5, 11:28 AM CST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1128 AM CST Fri Jan 5 2018 .UPDATE... Issued at 1125 AM CST Fri Jan 5 2018 See updated aviation discussion below. UPDATE Issued at 1011 AM CST Fri Jan 5 2018 Abundant cloud cover continues to linger over the western two thirds of the CWA this morning, with clear skies and colder air in place across the east. No changes made to winds or temperatures at this time. && .SHORT TERM...(Today through Saturday Afternoon) Issued at 343 AM CST Fri Jan 5 2018 Continue to see the band of clouds across much of the CWA, with clearing across the far southwest and far east. As the surface high builds over MN, we are seeing drying/clearing work in from the east. Temperatures and tumbling over the far east as well, under clear skies and light winds. Wheaton is currently sitting at -11 and likely to drop a couple more degrees before sunrise. Fog has been a struggle to form at all within any clearing areas. Last evening, many models were aggressive in bringing fog into the Coteau/Watertown area, but they have really backed off on this idea over the past couple hours of runs. Have therefore backed off on the fog mention in the forecast/grids. Radar echoes have really decreased over the past several hours as well, so went back in and adjusted flurry mention through the morning to a more limited area. Temperatures today will continue to be cold, with highs in the single digits and teens. Looking ahead to Saturday, the main forecast change was to increase winds as the pressure gradient looks to tighten. Sided more along the ADJMAV/CONSMOS blend of speeds. Also added some patchy blowing snow to eastern areas given the wind speeds. Warmer air begins pushing into the region as well on Saturday, with highs ranging from the teens east to the 30s over central SD. .LONG TERM...(Saturday Evening through Thursday) Issued at 343 AM CST Fri Jan 5 2018 All of the models show a warm up to above normal temperatures early in the extended and remaining that way to maybe Wednesday. The models all show the region dominated by westerly flow aloft with Pacific air dominating. The first Pacific front moves through Saturday night with temperatures likely warming through the night. The models show 925mb temperatures warming to above 0C and higher and remaining through Tuesday. The EC model was much warmer than the GFS at times. With snow depths across the region from 1 to 4 inches, temperatures should be affected some early with most melting occurring early. Nevertheless, expect mainly 30s to the lower 40s for Sunday into Tuesday. Temperatures may be even warmer with the snow cover diminishing on Monday and Tuesday and if the warmer EC is right. Wednesday and Wednesday night will be a transition time as much colder air makes its way across the region. Depending on the model timing of the Arctic front, highs on Wednesday will be affected. Thursday looks to definitely be much colder at this time in the single digits and teens. Most of the extended still looks dry with only a few chances of light snow Wednesday into Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1125 AM CST Fri Jan 5 2018 VFR conditions will prevail across the eastern part of the area today, while a mix of MVFR/VFR cigs remains over the central and west. The cloud cover will overspread the entire area tonight. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Parkin SHORT TERM...TMT LONG TERM...Mohr AVIATION...Parkin
Hazardous weather outlook, Jan 5, 4:31 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 431 AM CST Fri Jan 5 2018 MNZ039-046-SDZ005>008-010-011-017>023-061045- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- 431 AM CST Fri Jan 5 2018 This Hazardous Weather Outlook is for portions of west central Minnesota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight Wind chill values from 15 below to 25 below zero will be felt across portions of northeast South Dakota and west central Minnesota this morning, then again tonight through Saturday morning over a more widespread area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy and gusty southerly winds on Saturday may bring patchy blowing snow across northeast South Dakota into west central Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003-004-009-015-016-033>037-045-048-051-061045- Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Hyde- Hand-Jones-Lyman-Buffalo- 431 AM CST Fri Jan 5 2018 /331 AM MST Fri Jan 5 2018/ This Hazardous Weather Outlook is for portions of central South Dakota and north central South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TMT
Nearby
Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.